PubAg

Main content area

A flexible sequential Monte Carlo algorithm for parametric constrained regression

Author:
Ng, Kenyon, Turlach, Berwin A., Murray, Kevin
Source:
Computational statistics & data analysis 2019 v.138 pp. 13-26
ISSN:
0167-9473
Subject:
algorithms, regression analysis
Abstract:
An algorithm is proposed that enables the imposition of shape constraints on regression curves, without requiring the constraints to be written as closed-form expressions, nor assuming the functional form of the loss function. This algorithm is based on Sequential Monte Carlo–SimulatedAnnealing and only relies on an indicator function that assesses whether or not the constraints are fulfilled, thus allowing the enforcement of various complex constraints by specifying an appropriate indicator function without altering other parts of the algorithm. The algorithm is illustrated by fitting rational function and B-spline regression models subject to a monotonicity constraint. An implementation of the algorithm using R is freely available on GitHub.
Agid:
6351020